On Seshadri constants of varieties with large fundamental group

Gabriele Di Cerbo, Luca F. Di Cerbo

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


Let X be a smooth variety and let L be an ample line bundle on X. If πalg 1 (X) is large, we show that the Seshadri constant ϵ(pL) can be made arbitrarily large by passing to a finite étale cover p : X' → X. This result answers affirmatively to a conjecture of J.-M. Hwang. Moreover, we prove an analogous result when π1(X) is large and residually finite. Finally, under the same topological assumptions, we appropriately generalize these results to the case of big and nef line bundles. More precisely, given a big and nef line bundle L on X and a positive number N > 0, we show that there exists a finite étale cover p : X' → X such that the Seshadri constant ϵ(pL; x) ≥ N for any x ϵ p-1B+(L) = B+(pL), where B+(L) is the augmented base locus of L.

Original languageEnglish (US)
Pages (from-to)335-344
Number of pages10
JournalAnnali della Scuola Normale Superiore di Pisa - Classe di Scienze
Issue number1
StatePublished - 2019

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Mathematics (miscellaneous)


Dive into the research topics of 'On Seshadri constants of varieties with large fundamental group'. Together they form a unique fingerprint.

Cite this